Format

Send to

Choose Destination
Mod Rheumatol. 2011 Dec;21(6):706-9. doi: 10.1007/s10165-011-0473-0. Epub 2011 Jun 21.

Osteonecrosis of the femoral head and glaucoma caused by topical corticosteroid application.

Author information

1
Department of Orthopaedic Surgery, Kanazawa University Graduate School of Medical Science, 13-1 Takara-machi, Kanazawa 920-8641, Japan. tamonkabata@aol.com

Abstract

A 37-year-old man was diagnosed with bilateral osteonecrosis of the femoral head (ONFH) and glaucoma. He had no risk factors for either ONFH or glaucoma, except for 24 years' continuous use of topical corticosteroid ointments for treating atopic dermatitis. We determined that the topical steroid had caused both the pathological conditions. It is necessary to recognize that continuous topical corticosteroid therapy may cause the same pathological conditions as those caused by the systemic administration of these agents.

PMID:
21688213
DOI:
10.1007/s10165-011-0473-0
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center